Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 130, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 23, 2000, 12:19 AM CDT for Houston County, Montgomery County, Stewart County, Tennessee. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 23, 2000, 12:19 AM CDT (05:19 UTC)
- Expired
- May 23, 2000, 12:45 AM CDT
- In force
- 26 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Houston County, TN, Montgomery County, TN, Stewart County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 2048 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
333 WUUS54 KOHX 230520 SVRBNA TNC083-125-161-230545- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1219 AM CDT TUE MAY 23 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOUSTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF ERIN SOUTHERN MONTGOMERY COUNTY IN TENNESSEE SOUTHERN STEWART COUNTY IN TENNESSEE * UNTIL 1245 AM CDT * AT 1209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES WEST OF TENNESSEE RIDGE...OR ABOUT 12 MILES SOUTHWEST OF DOVER...MOVING EAST AT 45 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 4 MILES NORTH OF ERIN AT 1225 AM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 8:20 PM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, May 22, 8:20 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 820 PM CDT MON MAY 22 2000 SVR TSTM ACTIVITY IN MISSOURI BOOTHEEL SEEMS TO HAVE WEAKENED AS IT MOVED TOWARD THE SOUTHEAST IN BASIC NORTHWEST FLOW REGIME. BETTER ACTIVITY SEEMS TO BE FURTHER NORTH IN THE AREA JUST EAST OF ST LOUIS. ALTHOUGH...WARMING CLOUD TOPS ARE NOTED IN THIS AREA. SOME REFLECTIVITY BLOOM NOTED ON PAH AND BNA RADARS...INDICATING THAT A LOW LEVEL INVERSION IS ATTEMPTING TO FORM. VAD WIND PROFILE FOR OHX IS ONLY SHOWING 5-10 KT OF SHEAR...ALTHOUGH PAH 88D SHOWING ABOUT 20 KT SHEAR OVER SAME HEIGHT. SELS UPDATE OF THE DAY ONE FORECAST HAS PULLED THE SLGT CHC SVR AREA BACK WEST INTO THE LOWER OHIO AND MID MISSISSIPPI VALLEYS. HOWEVER...THE H5 SHORTWAVE MOVING SOUTHEASTWARD THROUGH THE NORTHERN MISSOURI AREA LOOKS FAIRLY IMPRESSIVE AND MAY ENTICE ISOLATED SEVERE LATER TONIGHT. THUS WILL LEAVE ZONE PACKAGE ALONE AND KEEP THE MENTION OF SEVERE...EVEN THOUGH THE CHANCES FOR SEVERE SEEMED TO HAVE DIMMED A LITTLE. NO CHANGES FOR NOW. .BNA...NONE. 18 JLM
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:27 AM CDT | Severe Thunderstorm Warning | OHX | Stewart | 33 min |
| May 23, 2:31 AM CDT | Severe Thunderstorm Warning | OHX | Benton, Humphreys | 29 min |
| May 23, 3:00 AM CDT | Severe Thunderstorm Warning | OHX | Humphreys | 20 min |
| May 23, 3:18 AM CDT | Severe Thunderstorm Warning | OHX | Hickman | 27 min |
| May 23, 3:45 AM CDT | Severe Thunderstorm Warning | OHX | Hickman, Maury | 30 min |
| May 23, 4:15 AM CDT | Severe Thunderstorm Warning | OHX | Giles, Marshall, Maury | 30 min |
| May 23, 1:11 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 49 min |
| May 23, 1:26 PM CDT | Severe Thunderstorm Warning | OHX | Clay | 34 min |
| May 23, 1:50 PM CDT | Tornado Warning | OHX | Pickett | 40 min |
| May 23, 2:08 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 52 min |
| May 23, 2:24 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 36 min |
| May 23, 6:53 PM CDT | Severe Thunderstorm Warning | OHX | Benton, Houston, Stewart | 67 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.